Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 112, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 24, 1994, 3:19 PM EDT for Orange County, Florida. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1994, 3:19 PM EDT (19:19 UTC)
- Expired
- Aug 24, 1994, 3:46 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 241918 RRA SVRMLB FLC095-242000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 319 PM EDT WED AUG 24 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...WESTERN ORANGE COUNTY AT 315 PM A SEVERE THUNDERSTORM WAS FROM OCOEE TO WEST OF DOWNTOWNM ORLANDO. DIME TO NICKEL SIZE HAIL WAS REPORTED WEST OF ORLANDO AROUND 312 PM. THESE STORMS WILL MOVE SOUTHWEST AT 5 TO 10 MPH DURING THE NEXT 45 MINUTES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:05 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 24, 2:05 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 205 PM EDT WED AUG 24 1994 ETA ONLY MDL TO REALLY HOLD ONTO WEAKNESS OVER FL AT 50H AND ACTUALLY TRIES TO CUTOFF SYSTEM IN ERN GULF. AVN AND NGM MUCH LESS IMPRESSIVE AND WILL GO TOWARD THEIR SOLUTION. SFC HIGH OVER SE US WILL INCREASE ENE LLVL FLOW BUT BEST MRH IS GRADUALLY SHUNTED SOUTH. DEEPER BUT NOT VERY STRONG ESTRLY FLOW WILL BE IN CONTROL THRU 48 HR. WAVE MOVING TOWARD FL STRAITS MAY INCREASE DRYING OVER CNTRL FL AS WELL AND WILL LEAN TOWARD NGM POPS. TMPS PERSISTENCE. TSTSM PM INTERIOR AN MAINLY AM EAST CST. @1...LAKE ORANGE SEMINOLE OSCEOLA @2...VOLUISA BREVARD @3...INDIAN RIVER ST LUCIE MARTIN OKEECHOBEE MCO 72/90/73/90 3423 DAB 74/88/74/88 2424 MLB 74/88/74/88 2424 RES
In the hours before
Special weather statement, Aug 24, 10:03 AM EDT, 5 hours 16 minutes before
FLZ041-044>047-053-054-058-059-064-501-241505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1003 AM EDT WED AUG 24 1994 ...STRONG THUNDERSTORM AROUND HOBE SOUND... AT 955 AM A THUNDERSTORM WITH VERY HEAVY RAIN AND GUSTY WINDS WAS ALONG THE COAST NEAR HOBE SOUND AND EXTENDED NORTH TO ST LUCIE INLET AND SOUTH TO JUPITER INLET. THIS THUNDERSTORM WAS MOVING SOUTH AT 5 MPH AND WILL AFFECT THE INTRACOASTAL AND COASTAL WATERS BETWEEN ST LUCIE AND JUPITER INLETS FOR THE NEXT HOUR. MARINE INTERESTS SHOULD TRY TO AVOID THIS THUNDERSTORM IF POSSIBLE. LOCALLY ROUGH SEAS AND LOW VISIBILITY CAN BE EXPECTED IN THIS STORM. ELSEWHERE SHOWERS AND THUNDERSTORMS WILL CONTINUE JUST OFFSHORE FROM FT PIERCE AND OVER THE COASTAL WATERS 25 TO OVER 50 MILES EAST FROM EDGEWATER TO SEBASTIAN. NO RAIN IS EXPECTED ELSEWHERE THROUGH NOON. RES
Special weather statement, Aug 24, 10:04 AM EDT, 5 hours 15 minutes before
FLZ041-044>047-053-054-058-059-064-501-241505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1003 AM EDT WED AUG 24 1994 ...STRONG THUNDERSTORM AROUND HOBE SOUND... AT 955 AM A THUNDERSTORM WITH VERY HEAVY RAIN AND GUSTY WINDS WAS ALONG THE COAST NEAR HOBE SOUND AND EXTENDED NORTH TO ST LUCIE INLET AND SOUTH TO JUPITER INLET. THIS THUNDERSTORM WAS MOVING SOUTH AT 5 MPH AND WILL AFFECT THE INTRACOASTAL AND COASTAL WATERS BETWEEN ST LUCIE AND JUPITER INLETS FOR THE NEXT HOUR. MARINE INTERESTS SHOULD TRY TO AVOID THIS THUNDERSTORM IF POSSIBLE. LOCALLY ROUGH SEAS AND LOW VISIBILITY CAN BE EXPECTED IN THIS STORM. ELSEWHERE SHOWERS AND THUNDERSTORMS WILL CONTINUE JUST OFFSHORE FROM FT PIERCE AND OVER THE COASTAL WATERS 25 TO OVER 50 MILES EAST FROM EDGEWATER TO SEBASTIAN. NO RAIN IS EXPECTED ELSEWHERE THROUGH NOON. RES
Special weather statement, Aug 24, 11:26 AM EDT, 3 hours 53 minutes before
FLZ041-044>047-053-054-058-059-064-501-241630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT WED AUG 24 1994 PLENTY OF LOW LEVEL MOISTURE...SLIGHTLY COOLER THAN NORMAL TEMPERATURES ALOFT...DRY AIR ALOFT AND WEAK WIND FIELDS COULD LEAD TO THUNDERSTORMS PRODUCING STRONG GUSTY WINDS...WITH THE BEST CHANCES BEING OVER THE SOUTHERN PARTS OF EAST CENTRAL FLORIDA...SOUTH OF A LINE FROM LAKE KISSIMMEE TO VERO BEACH. IN ADDITION WITH THE LIGHT WIND FIELDS AND GOOD LOW LEVEL MOISTURE CONDITIONS WILL BE FAVORABLE FOR WATERSPOUTS OVER THE COASTAL WATERS...BUT ONCE AGAIN PRIMARILY SOUTH OF THE VERO BEACH AREA. LATE MORNING RADAR PICTURES SHOWED NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS WITH A FEW SHOWERS AND THUNDERSTORMS OVER MARTIN COUNTY. AS THE DAY PROGRESSES THE SEA BREEZE IS EXPECTED TO FORM INITIATING SCATTERED THUNDERSTORM DEVELOPMENT INLAND ALONG THE COASTAL COUNTIES. THE THUNDERSTORMS WILL THEN MOVE SLOWLY INLAND BY MID AFTERNOON. WITH THE SLOW MOVEMENT OF THUNDERSTORMS...RAINFALL AMOUNTS COULD EXCEED 1 TO 2 INCHES ESPECIALLY OVER THE SOUTHERN SECTIONS OF THE REGION. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF STRONG GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER MARINE INTEREST AND PILOTS ARE REQUESTED TO RELAY REPORTS OF WATERSPOUTS TO THEIR RESPECTIVE AUTHORITIES AND HAVE THEM RELAYED TO TH~E NATIONAL WEATHER SERVICE. SJH
Special weather statement, Aug 24, 11:30 AM EDT, 3 hours 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-241630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT WED AUG 24 1994 PLENTY OF LOW LEVEL MOISTURE...SLIGHTLY COOLER THAN NORMAL TEMPERATURES ALOFT...DRY AIR ALOFT AND WEAK WIND FIELDS COULD LEAD TO THUNDERSTORMS PRODUCING STRONG GUSTY WINDS...WITH THE BEST CHANCES BEING OVER THE SOUTHERN PARTS OF EAST CENTRAL FLORIDA...SOUTH OF A LINE FROM LAKE KISSIMMEE TO VERO BEACH. IN ADDITION WITH THE LIGHT WIND FIELDS AND GOOD LOW LEVEL MOISTURE CONDITIONS WILL BE FAVORABLE FOR WATERSPOUTS OVER THE COASTAL WATERS...BUT ONCE AGAIN PRIMARILY SOUTH OF THE VERO BEACH AREA. LATE MORNING RADAR PICTURES SHOWED NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS WITH A FEW SHOWERS AND THUNDERSTORMS OVER MARTIN COUNTY. AS THE DAY PROGRESSES THE SEA BREEZE IS EXPECTED TO FORM INITIATING SCATTERED THUNDERSTORM DEVELOPMENT INLAND ALONG THE COASTAL COUNTIES. THE THUNDERSTORMS WILL THEN MOVE SLOWLY INLAND BY MID AFTERNOON. WITH THE SLOW MOVEMENT OF THUNDERSTORMS...RAINFALL AMOUNTS COULD EXCEED 1 TO 2 INCHES ESPECIALLY OVER THE SOUTHERN SECTIONS OF THE REGION. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF STRONG GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER MARINE INTEREST AND PILOTS ARE REQUESTED TO RELAY REPORTS OF WATERSPOUTS TO THEIR RESPECTIVE AUTHORITIES AND HAVE THEM RELAYED TO THE NATIONAL WEATHER SERVICE. SJH
Special weather statement, Aug 24, 3:03 PM EDT, 16 minutes before
FLZ041-044>047-053-054-058-059-064-501-242005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 303 PM EDT WED AUG 24 1994 ...SCATTERED STRONG THUNDERSTORMS OVER THE INTERIOR OF CENTRAL FLORIDA... AT 300 PM A BAND OF STRONG THUNDERSTORMS WAS FROM MASCOTTE TO LAKE APOPKA AND ORLANDO...EXTENDING SOUTH TO ST CLOUD...LAKE KISSIMMEE AND DEER PARK. SMALL HAIL WAS REPORTED IN AZALEA PARK WITH A THUNDERSTORM JUST BEFORE 3 PM. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. ELSEWHERE THUNDERSTORMS WERE SCATTERED FROM BASINGER TO SOUTH OF LAKE KISSIMMEE...WITH SHOWERS SCATTERED FROM SEBASTIAN TO NORTHEAST OF LAKE OKEECHOBEE. AN ISOLATED SHOWER WAS SOUTH OF SANFORD...WITH SCATTERED THUNDERSTORMS FROM UMATILLA TO LAKE GEORGE AND OCALA. RES
Special weather statement, Aug 24, 3:04 PM EDT, 15 minutes before
FLZ041-044>047-053-054-058-059-064-501-242005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 303 PM EDT WED AUG 24 1994 ...SCATTERED STRONG THUNDERSTORMS OVER THE INTERIOR OF CENTRAL FLORIDA... AT 300 PM A BAND OF STRONG THUNDERSTORMS WAS FROM MASCOTTE TO LAKE APOPKA AND ORLANDO...EXTENDING SOUTH TO ST CLOUD...LAKE KISSIMMEE AND DEER PARK. SMALL HAIL WAS REPORTED IN AZALEA PARK WITH A THUNDERSTORM JUST BEFORE 3 PM. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. ELSEWHERE THUNDERSTORMS WERE SCATTERED FROM BASINGER TO SOUTH OF LAKE KISSIMMEE...WITH SHOWERS SCATTERED FROM SEBASTIAN TO NORTHEAST OF LAKE OKEECHOBEE. AN ISOLATED SHOWER WAS SOUTH OF SANFORD...WITH SCATTERED THUNDERSTORMS FROM UMATILLA TO LAKE GEORGE AND OCALA. RES
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.